Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 10, 2007, 11:17 PM CST for Childress County, Hall County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2007, 11:17 PM CST (05:17 UTC)
- Expired
- Mar 11, 2007, 12:15 AM CST
- In force
- 58 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Childress County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 127 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 110519 SVRLUB TXC075-191-110615- /O.NEW.KLUB.SV.W.0003.070311T0517Z-070311T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1117 PM CST SAT MAR 10 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS. HALL COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 1215 AM CST * AT 1113 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MEMPHIS TO TELL MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE CHILDRESS AND KIRKLAND. A SECOND LINE OF THUNDERSTORMS OVER THE CENTRAL PART OF HALL COUNTY WILL AFFECT THE TOWN OF ESTELLINE. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3473 10093 3433 10094 3434 10002 3474 10001 $$ KW
2 follow-up statements
000 WWUS54 KLUB 110541 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1139 PM CST SAT MAR 10 2007 TXC075-191-110615- /O.CON.KLUB.SV.W.0003.000000T0000Z-070311T0615Z/ CHILDRESS TX-HALL TX- 1139 PM CST SAT MAR 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR HALL AND CHILDRESS COUNTIES... AT 1134 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF WELLINGTON TO 7 MILES NORTH OF CHILDRESS MOVING EAST AT 40 MPH. A SECOND LINE OF STORMS WAS LOCATED FROM JUST WEST OF MEMPHIS TO ABOUT 10 MILES NORTH OF NORTHFIELD MOVING EAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE TURKEY...TELL... BRICE...MEMPHIS...LAKEVIEW...KIRKLAND...ESTELLINE AND CHILDRESS. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3432 10094 3475 10093 3474 10001 3432 10000 $$ KW
000 WWUS54 KLUB 110605 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1204 AM CST SUN MAR 11 2007 TXC075-191-110615- /O.CON.KLUB.SV.W.0003.000000T0000Z-070311T0615Z/ CHILDRESS TX-HALL TX- 1204 AM CST SUN MAR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR EASTERN HALL AND WESTERN CHILDRESS COUNTIES... AT 1159 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKEVIEW TO 11 MILES SOUTHWEST OF ESTELLINE TO ABOUT 5 MILES NORTH OF NORTHFIELD MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE TELL... LAKEVIEW...ESTELLINE AND CHILDRESS. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3469 10077 3432 10073 3432 10023 3471 10021 $$ KW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 8:45 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 10, 8:45 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 845 PM CST SAT MAR 10 2007 .UPDATE... FOCUS FOR CONVECTION WILL CONTINUE OVER THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS THROUGH MIDNIGHT. HAVE UPDATED TO INCREASE POPS TO LIKELY THROUGH 06Z FOR THE NORTHERN TWO ROWS OF COUNTIES. WILL LEAVE 30S IN FOR THE CENTRAL TIER AND LOWER POPS TO SLIGHT CHANCE ACROSS MOST OF THE SOUTHERN TIER. WILL LEAVE REMAINDER OF THE FORECAST AS IS. KW && .AVIATION... FIRST COMPLEX OF SHOWERS AND THUNDERSTORMS AFFECTING KCDS WITH 30 TO 40KT WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL. BEHIND THIS COMPLEX...ADDITIONAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL AFFECT KCDS THROUGH AT LEAST MIDNIGHT. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 43 54 39 60 38 / 70 60 30 40 20 TULIA 43 54 40 59 39 / 80 60 50 40 30 PLAINVIEW 44 55 43 59 42 / 80 70 40 40 30 LEVELLAND 46 57 44 59 42 / 60 60 40 40 30 LUBBOCK 48 57 45 59 45 / 60 70 40 40 30 BROWNFIELD 48 57 45 59 44 / 50 60 40 40 30 CHILDRESS 50 59 48 63 46 / 80 80 60 40 30 SPUR 50 57 48 64 46 / 60 70 50 40 30 ASPERMONT 54 61 50 65 50 / 60 70 60 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/17/06
Hazardous weather outlook, Mar 10, 5:51 AM CST, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 551 AM CST SAT MAR 10 2007 TXZ021>044-111200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 551 AM CST SAT MAR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Mar 10, 6:32 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 632 PM CST SAT MAR 10 2007 TXZ023-029-110145- SWISHER-HALE- INCLUDING THE CITIES OF...TULIA...PLAINVIEW 632 PM CST SAT MAR 10 2007 ...STRONG THUNDERSTORMS AFFECTING HALE AND SWISHER COUNTIES... STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH ACROSS HALE AND SWISHER COUNTIES BETWEEN 630 AND 730 PM. THE STRONGEST THUNDERSTORMS WILL AFFECT THE CITIES OF HALFWAY...PLAINVIEW...SETH WARD...KRESS AND CLAYTONVILLE. HAIL UP TO ONE HALF INCH AND STRONG WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. IF YOU ARE OUTSIDE...MOVE TO A STURDY BUILDING AND STAY AWAY FROM THE WINDOWS. KW
Local storm report, Mar 10, 10:25 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1025 PM CST SAT MAR 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ESTELLINE 34.55N 100.44W
03/10/2007 HALL TX LAW ENFORCEMENT
TRAILERS DAMAGED AND A FEW INJURIES REPORTED. NUMBER OF
INJURIES ARE UNKNOWN AT THIS TIME.
&&
KWIDELSKIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:49 PM CST | Severe Thunderstorm Warning | LUB | Briscoe | 56 min |
| Mar 11, 9:32 AM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.